I will just jump in and ask if anyone has the long term side effects that I might be having. I was Genotype 3B but Stage 4 HepC as shown from a Biopsy. I was not a good candidate for transplant because I had no family or support system. The doctors fearing for my life gave me doses for someone twice my weight and much more often. They felt it would either kill me or cure me and my life expectancy was 2 1/2 years if I had no treatment. I was on Interferon/Riboviran(?) from Dec. 99 to May 2000. It cleared the virus but not long after I had irregular heartbeats and It was determined that I had Macular Degeneration in my right eye. Since 2000, I have had trouble with my memory, kidneys, earaches, eyesight (very close to blind in my right eye now) and the irregular heartbeat. Okay so I am 58 years old and it could be the Hep C virus that did the damage in the first place and old age is kicking my ***. It's not like I took real good care of myself before I found out I had Hep C. I am eternally grateful for the Interferon treatment. Not being a good transplant candidate I would be dead now. What I really want to know is if others have eye problems that have been related back to Interferon. A couple of friends of mine who went through the treatment have severe eye problems also.
Greetings and Welcome. Your story is really amazing! I was wondering how your labs look and if you have had a biopsy or any other type of assessment of your fibrosis since being diagnosed with Cirrhosis stage 4 and subsequent treatment.
Congratulations on beating the odds and clearing the virus.
I am not sure about Interferon. Or Cirrhosis for that matter. So someone else might have insight to offer. I guess back then you might have taken PegIntron (???) It says right on the label of the Pegylated Interferon something to the effect that it can trigger or worsen underlying conditions so who knows for sure. There are a few threads on related to this topic and someone else might post.
My husband developed age-related, dry (non-neovascular) Macular degeneration (AMD) a few years ago. He sees an ophthalmologist every year wears UV protected sunglasses and takes Beta Carotene (vitamin A) and vitamins C & E. I wish there were better treatments to halt or slow the progression and recover the vision that he has lost.
I am so sorry for what you are going through. There are some people who had long term problems after treating, they may be on here later. I had problems with my eyes both times I treated. The doctor said it was related to the Inf. I had very dry scratchy eyes. My eyes did improve though I still have to use eye drops weekly, I can't wear contacts any more. I also had ear pain during tx though that is gone now. Have you tried looking up the medications you were on to see what the side effects were?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.